Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 752, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 18, 2003, 6:14 AM CST for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 6:14 AM CST (12:14 UTC)
- Expired
- Nov 18, 2003, 7:15 AM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Madison County, MS, Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 181214 SVRJAN MSC049-089-163-181315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 614 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 AM CST * AT 614 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF BROWNSVILLE...OR ABOUT 13 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FLORA...BENTONIA AT 630 AM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3255 9053 3239 9052 3265 9000 3286 9015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 6:00 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 18, 6:00 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST TUE NOV 18 2003
.DISCUSSION...WILL ISSUE AND UPDATE TO REMOVE SOME COUNTIES FROM THE
TOR WATCHES. UPDATES WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION...THIS MORNINGS FORECAST WILL REVOLVE AROUND THE
PROGRESSION OF THE CONVECTIVE LINE AND SUBSEQUENT CONVECTIVE DEVELOP
THROUGH THIS EVENING. AT 08Z...TSRA LINE WAS ENTERING THE WESTERN
CWA WITH AND EASTWARD SPEED OF 30KTS. LINEAR INTERPRETATION BRINGS
THIS LINE NEAR I-55 BY 12Z. THE MID-LEVEL SHORT WAVE (S/W)...THAT IS
DRIVING THIS LINE...WILL LIFT QUICKLY TO THE NE. THIS LOOKS TO CAUSE
THE CONVECTIVE LINE TO PIVOT SOMEWHAT AND HAVE THE SOUTHERN SECTION
OF THE LINE SLOW AND LINGER LONGER OVER THE SOUTHERN COUNTIES. ONE
MAJOR LIMITING FACTOR WITH THIS ENTIRE SYSTEM IS INSTABILITY.
THROUGH THE REST OF TODAY...THE BEST INSTABILITY WILL EXIST OVER THE
FAR SOUTHERN COUNTIES AND THEN SHIFT TOWARD THE SE AND E CENTRAL
COUNTIES SHORTLY AFTER MIDDAY. WHERE THE INSTABILITY WILL BE THE
HIGHEST WILL BE THE POSSIBLE LOCATION OF THE LINGERING LINE. HIGHER
INSTABILITY AND SLOWER MOVEMENT WILL RESULT IN MORE EFFICIENT RAIN
PRODUCING STORMS AND A LONGER DURATION OF THE HEAVY RAIN. WITH
THIS...WILL ISSUE A FLASH FLOOD WATCH FOR PARISHES AND COUNTIES
ALONG AND SOUTH OF I-20 TODAY. WE HAVE BEEN DRY FOR SOME TIME...BUT
IF WE CAN GET TRAINING CELLS WITHIN THE LINE...1 TO 2 IN CAN QUICKLY
BECOME 2 TO 4. IF 2+ IN CAN FALL IN A SHORT TIME SOME FLOODING CAN
OCCUR.
KINEMATIC FIELDS WITH THIS SYSTEM CONTINUE TO BE IMPRESSIVE...BUT
THE LACK OF GOOD INSTABILITY IS HOLDING DOWN THE SEVERE STORMS FOR
NOW. INSTABILITY IS FORECAST TO BE A BIT BETTER OVER THE S AND SE
LATER TODAY AND WHEN THIS OCCURS...SVR WX WILL BE MORE
LIKELY...MAINLY ALONG AND SOUTH OF I-20. DAMAGING WINDS AND ISOLATED
TORNADOES STILL SEEM TO BE THE MAIN RISK.
LATER THIS AFTERNOON...BEHIND THE CONVECTIVE LINE...THERE STILL WILL
BE THE FRONT TO DEAL WITH. IF AREAS WEST OF I-55 AND SEE JUST A BIT
OF SUN...INSTABILITY WILL INCREASE SUBSTANTIALLY...SBCAPES 1000-1500
J/KG. THIS WILL ALL BE JUST AHEAD OF THE MID-LEVEL COLD POOL AND
ASSOCIATED JET STEAK OF 75-90KTS ALSO...500MB TEMPS WILL BE
FALLING TO -20 WHAT THIS ALL MEANS IS...SVR HAIL POTENTIAL WITH THE
COLD CORE AS IT MOVES EAST OVER THE CWA. WILL MENTION IN HWO.
WILL CLEAR THINGS OUT ON WED AS SOME LINGER COLD AIR CU WILL FINALLY
EXIT TO OUR EAST DURING THE EARLY AFTERNOON. REST OF THE FORECAST
WILL BE PLEASANT WITH DRY / CLEAR CONDITIONS THROUGH FRI. NEXT
SYSTEM LOOKS TO EFFECT THE CWA ON SUN/MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 55 64 39 67 / + 5 0 0 0
MERIDIAN 75 57 62 42 67 / + 5 0 0 0
&&
.JAN WATCHES/WARNING/ADVISORIES...
MS...TORNADO WATCH UNTIL 8AM...ZONES
MSZ018-019-034-040-041-047-053-059>061-
025>028-035>038-042>045-048>05 1-054>056-062>065.
FLASH FLOOD WATCH TODAY...ZONES
MSZ053-059>061-054>056-062>065-057-058-066-072>074.
LA...TORNADO WATCH UNTIL 8AM...ZONES
LAZ007-008-009-015-016-023-024>026.
FLASH FLOOD WATCH TODAY...ZONES 024>026.
AR...TORNADO WATCH UNTIL 8AM...ZONES ARZ074-075.
&&
36/ENTREMONTHazardous weather outlook, Nov 18, 6:10 AM CST, 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191210- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0610 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SQUALL LINE WITH POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES WILL HEAD ACROSS MISSISSIPPI AND MOVE TO THE ALABAMA BORDER BY EARLY THIS AFTERNOON. THE THREAT FOR WIDESPREAD AND POSSIBLY SIGNIFICANT DAMAGING WIND GUSTS WILL INCREASE WITH DIURNAL HEATING ACROSS THE EASTERN PART OF MISSISSIPPI. IN ADDITION...A DEEP UPPER LOW WILL DEVELOP OVER THE ARK-LA-TEX THIS AFTERNOON. THE POCKET OF COLD AIR ALOFT WILL RESULT IN RATHER FAVORABLE CONDITIONS FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND EVENING OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THE THREAT OF LARGE HAIL WILL BE GREATEST ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO GREENVILLE TO GRENADA MISSISSIPPI. ...FLOODING... ONE TO TWO INCHES OF RAIN IS EXPECTED ACROSS MUCH OF THE AREA THIS MORNING...WITH THE RAIN ENDING FROM WEST TO EAST BY THE MIDDAY AND EARLY AFTERNOON HOURS. LOCAL TRAINING OF HEAVY THUNDERSTORMS AND TOTALS OF TWO TO FOUR INCHES ARE POSSIBLE TODAY GENERALLY SOUTH OF INTERSTATE 20. FLOODING OF LOW LYING AREAS...CREEKS...AND STREAMS IS POSSIBLE. PONDING OF WATER ON ROADWAYS WILL BE A PROBLEM...ESPECIALLY DURING THE MORNING COMMUTE IN THE INTERSTATE 55 CORRIDOR. ...NON PRECIPITATION... GUSTY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE THIS MORNING AHEAD OF THE SQUALL LINE. ABOUT AN HOUR AFTER THE SQUALL LINE PASSES...THE WINDS WILL DIMINISH AS THEY SHIFT TO WESTERLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE ARKLAMISS REGION SUNDAY NIGHT. ALTHOUGH STRONG VERTICAL WIND SHEAR WOULD SUPPORT SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF TORNADOES WITH THIS SYSTEM...THE RETURN OF GULF MOISTURE MAY BE TOO LIMITED TO RESULT IN SUFFICIENT INSTABILITY FOR SEVERE THUNDERSTORMS. HOWEVER...ANY INCREASE IN AVAILABLE MOISTURE WOULD RESULT IN A SIGNIFICANT SEVERE WEATHER OUTBREAK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL BE NEEDED THIS MORNING IN THE INTERSTATE 55 CORRIDOR AND UNTIL THE EARLY AFTERNOON ALONG THE INTERSTATE 59 REGION. SPOTTERS MAY BE NEEDED AGAIN THIS AFTERNOON AND EARLY THIS EVENING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Nov 18, 5:04 AM CST, 1 hour 10 minutes before
ARZ074-075-MSZ018-019-025>027-034>036-041-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0504 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 956 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... ASHLEY CHICOT IN MISSISSIPPI... BOLIVAR WASHINGTON TORNADO WATCH NUMBER 956 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CARROLL GRENADA HOLMES HUMPHREYS LEFLORE SHARKEY SUNFLOWER CRAVEN
Special weather statement, Nov 18, 5:07 AM CST, 1 hour 7 minutes before
LAZ007>009-015-016-023>026-MSZ028-037-038-040-042>045-047>051- 053>056-059>065-072-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0507 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 957 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CATAHOULA FRANKLIN MOREHOUSE RICHLAND WEST CARROLL TORNADO WATCH NUMBER 957 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CONCORDIA EAST CARROLL MADISON TENSAS IN MISSISSIPPI... ADAMS ATTALA CLAIBORNE COPIAH COVINGTON FRANKLIN HINDS ISSAQUENA JEFFERSON JEFFERSON DAVIS LAWRENCE LEAKE LINCOLN MADISON MARION MONTGOMERY NESHOBA NEWTON RANKIN SCOTT SIMPSON SMITH WARREN WINSTON YAZOO CRAVEN
Local storm report, Nov 18, 5:28 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 AM SICILY ISLAND LA WIND DAMAGE
11/18/03 CATAHOULA A FEW TREES DOWN.
REPORTED BY CATAHOULA
COUNTY SHERIFFS OFFICE.
0421 AM WISNER LA WIND DAMAGE
11/18/03 FRANKLIN LA SEVERAL TREES DOWN. 2
MOBILE HOMES TURNED OVER.
REPORTED BY FRANKLIN LA
COUNTY SHERIFFS OFFICE.Special weather statement, Nov 18, 6:07 AM CST, 7 minutes before
LAZ009-016-025-026-MSZ028-037-038-040-042>045-047>051-053>056- 059>065-072-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 957 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CONCORDIA EAST CARROLL MADISON TENSAS IN MISSISSIPPI... ADAMS TORNADO WATCH NUMBER 957 REMAINS IN EFFECT UNTIL 8 AM FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CLAIBORNE COPIAH COVINGTON FRANKLIN HINDS ISSAQUENA JEFFERSON JEFFERSON DAVIS LAWRENCE LEAKE LINCOLN MADISON MARION MONTGOMERY NESHOBA NEWTON RANKIN SCOTT SIMPSON SMITH WARREN WINSTON YAZOO ENTREMONT
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Nov 18, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 60 min |
| Nov 18, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 31 min |
| Nov 18, 5:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 59 min |
| Nov 18, 5:28 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
| Nov 18, 5:32 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 43 min |
| Nov 18, 6:05 AM CST | Tornado Warning | JAN | Humphreys | 45 min |
| Nov 18, 6:27 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 23 min |
| Nov 18, 6:34 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Nov 18, 6:40 AM CST | Tornado Warning | JAN | Leflore | 45 min |
| Nov 18, 7:04 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Nov 18, 7:15 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 60 min |
| Nov 18, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 58 min |
| Nov 18, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:25 AM CST | Tornado Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:28 AM CST | Tornado Warning | JAN | Simpson, Smith | 42 min |
| Nov 18, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 18 min |
| Nov 18, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| Nov 18, 8:44 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 46 min |
| Nov 18, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Marion | 61 min |
| Nov 18, 8:50 AM CST | Severe Thunderstorm Warning | JAN | Webster | 30 min |
| Nov 18, 8:51 AM CST | Tornado Warning | JAN | Jasper, Newton, Scott | 59 min |
| Nov 18, 8:54 AM CST | Severe Thunderstorm Warning | JAN | Covington | 61 min |
| Nov 18, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Clay | 49 min |
| Nov 18, 9:02 AM CST | Tornado Warning | JAN | Marion | 58 min |
| Nov 18, 9:07 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| Nov 18, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 29 min |
| Nov 18, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Jones | 58 min |
| Nov 18, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 58 min |
| Nov 18, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Nov 18, 9:33 AM CST | Tornado Warning | JAN | Kemper, Lauderdale | 57 min |
| Nov 18, 9:38 AM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Nov 18, 9:41 AM CST | Tornado Warning | JAN | Covington, Jones | 59 min |
| Nov 18, 9:46 AM CST | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Nov 18, 9:51 AM CST | Tornado Warning | JAN | Clarke, Jasper, Newton | 59 min |
| Nov 18, 9:55 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Nov 18, 10:04 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Nov 18, 10:29 AM CST | Tornado Warning | JAN | Lauderdale | 61 min |
| Nov 18, 10:36 AM CST | Tornado Warning | JAN | Lowndes, Noxubee | 24 min |
| Nov 18, 10:38 AM CST | Tornado Warning | JAN | Forrest | 62 min |
| Nov 18, 10:41 AM CST | Tornado Warning | JAN | Jones | 59 min |
| Nov 18, 10:50 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.